Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 23, NWS Little Rock, AR

May 31, 2001Bradley County, Calhoun County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 31, 2001, 2:49 AM CDT for Bradley County, Calhoun County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 31, 2001, 2:49 AM CDT (07:49 UTC)
Expired
May 31, 2001, 5:45 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bradley County, AR, Calhoun County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3712 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 310752
FFWLIT
ARC011-013-311045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 AM CDT THU MAY 31 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ARKANSAS
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 545 AM CDT

* CONTINUED RAINS OVER SATURATED GROUND WILL RESULT IN LARGE AMOUNTS 
OF RAIN IN A SHORT PERIOD. ALSO...PRECIPITATION CONTINUES FALLING 
OVER THE SAME AREA AS THUNDERSTORMS FORM AND MOVE OVER THE SAME 
GROUND.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS AND LOW-LYING BRIDGE CROSSINGS...
AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3366 9202 3332 9203 3335 9250 3370 9255

$$

32

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:35 PM CDT, 11 hours 14 minutes earlier.

Area forecast discussion, May 30, 3:35 PM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED MAY 30 2001

MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS
OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH
CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE
UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR
TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM.
COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON
THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA
FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE
FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY
LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT
WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT
LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY
AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND
CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY
REASONABLE. (22)

.LIT...NONE

In the hours before

Local storm report, May 30, 9:06 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
906 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    1 N MURFREESBORO          AR   WIND DAMAGE
05/30/01   PIKE                           TREES DOWN. REPORTED BY
                                          MURFREESBORO POLICE

0720 PM    HOT SPGS                  AR   .75 INCH HAIL
05/30/01   GARLAND                        IN DOWNTOWN HOT
                                          SPRINGS. REPORTED BY
                                          HAM RADIO OPERATOR.

0738 PM    1 SW ROCKPORT             AR   1.75 INCH HAIL
05/30/01   HOT SPRING                     GOLFBALL SIZE HAIL AND
                                          LARGER. REPORTED BY
                                          MAVLERN POLICE.

0805 PM    SHERIDAN                  AR   WIND DAMAGE
05/30/01   GRANT                          GROCERY STORE DAMAGED.
                                          TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0840 PM    PANSY                     AR   WIND DAMAGE
05/30/01   CLEVELAND                      LARGE LIMBS DOWN.
                                          REPORTED BY STATE POLICE.

0853 PM    EAGLE MILLS               AR   .75 INCH HAIL
05/30/01   OUACHITA                       REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 30, 9:09 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    BISMARCK                  AR   WIND DAMAGE
05/30/01   HOT SPRING                     TRAILER HOME DESTROYED.
Local storm report, May 30, 9:46 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    PINE BLUFF                AR   WIND DAMAGE
05/30/01   JEFFERSON                      POWER LINES DOWN.
                                          HANGAR BLOWN DOWN.
                                          SEVERAL TREES BLOWN
                                          DOWN. REPORTED BY
                                          SHERIFFS OFFICE AND
                                          EMERGENCY MANAGEMENT.

0840 PM    PINE BLUFF                AR   .75 INCH HAIL
0@5/30/01   JEFFERSON                      REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, May 30, 9:50 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
950 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0933 PM    MONTICELLO                AR   WIND DAMAGE
05/30/01   DREW                           AWNINGS AND SMALL TREES
                                          DOWN ON EAST SIDE OF
                                          MONTICELLO. REPORTED BY
                                          STATE POLICE.
Local storm report, May 30, 9:56 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0833 PM    4 N AMY                   AR   .75 INCH HAIL
05/30/01   OUACHITA                       REPORTED BY SHERIFFS
                                          OFFICE.

0907 PM    GARNETT                   AR   .88 INCH HAIL
05/30/01   qLINCOLN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, May 30, 10:45 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0759 PM    SPARKMAN                  AR   WIND DAMAGE
05/30/01   DALLAS                         TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

0853 PM    15 NE RISON               AR   WIND DAMAGE
05/30/01   CLEVELAND                      TREES DOWN. REPORTED BY
                                          STATE POLICE.

0910 PM    10 S RISON                AR   1.75 INCH HAIL
05/30/01   CLEVELAND                      REPORTED BY STATE POLICE.

1015 PM    4 SW THORNTON             AR   .75 INCH HAIL
05/30/01   CALHOUN                        REPORTED BY GOVERNMENT
                                          OFFICIAL.

1015 PM    4 SW THORNTON             AR   WIND DAMAGE
05/30/01   CALHOUN                        FEW SMALL TREES AND
                                          LARGE LIMBS DOWN.
                                          REPORTED BY GOVERNMENT
      k                                    OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:07 PM CDTSevere Thunderstorm WarningLZKCleveland53 min
May 30, 7:27 PM CDTSevere Thunderstorm WarningLZKClark63 min
May 30, 7:38 PM CDTTornado WarningLZKHot Spring37 min
May 30, 7:47 PM CDTTornado WarningLZKGrant43 min
May 30, 7:48 PM CDTSevere Thunderstorm WarningLZKSaline52 min
May 30, 7:48 PM CDTSevere Thunderstorm WarningLZKDallas52 min
May 30, 8:02 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln43 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningLZKOuachita41 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningLZKBradley26 min
May 30, 8:23 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson67 min
May 30, 8:34 PM CDTSevere Thunderstorm WarningLZKGrant26 min
May 30, 8:41 PM CDTSevere Thunderstorm WarningLZKCalhoun64 min
May 30, 8:46 PM CDTSevere Thunderstorm WarningLZKLincoln59 min
May 30, 9:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha62 min
May 30, 9:15 PM CDTSevere Thunderstorm WarningLZKBradley, Drew60 min
May 30, 9:45 PM CDTSevere Thunderstorm WarningLZKCalhoun60 min
May 30, 11:16 PM CDTSevere Thunderstorm WarningLZKOuachita34 min
May 30, 11:28 PM CDTSevere Thunderstorm WarningLZKCalhoun47 min
May 31, 2:06 AM CDTSevere Thunderstorm WarningLZKBradley24 min
May 31, 2:57 AM CDTSevere Thunderstorm WarningLZKIndependence33 min
May 31, 2:59 AM CDTSevere Thunderstorm WarningLZKSaline46 min
May 31, 3:15 AM CDTSevere Thunderstorm WarningLZKJackson30 min
May 31, 4:27 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita48 min
May 31, 4:34 AM CDTFlash Flood WarningLZKOuachita3 hr
May 31, 5:19 AM CDTFlash Flood WarningLZKCalhoun116 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.